Learn how to use Mayo Clinic Connect
Request an Appointment
Has anyone been prescribed this medication? If so, what side effects have you experienced?
Hi, @charlena What side effects of this antibiotic are bothering you? There should be an insert that came with the prescription. It will list the more common side effects and the ones that should be reported to your doctor. What does the doctor say?
Actually, it's my husband that is on this medication. The doctor's nurse said this is not a side effect of the ertapenem. But, I found on Mayo's website that it is a less common side effect. He is having swelling in both legs and feet.
@charlena How long has your husband been on errapenem? Does he have any other side effects? If you have not reported your concerns directly to your doctor, I would suggest that you do so. We are not doctors here so cannot make informed comments about medications. Will you talk with the doctor and let me know what he/she says?
He saw his infectious disease doc last Friday and was taken off the Ertapenem IV. The doctor did not think the swelling in the feet/legs was a side effect of the Ertapenem but the swelling has now subsided……. I only asked for comments from people that had taken Ertapenem and if they had swelling of the feet/legs when doing so. I appreciate any and all comments from anyone that has taken Ertapenem in the past or is currently taking it in regards to any swelling in the feet and/or legs.
Jump to this post
@charlena I’m glad to hear that your husband’s swelling is down and he’s off the Ertepamen. What is he getting now?
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In